MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Intraocular Pressure Increased (1937); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm tmicl13.2 implantable collamer lens, -15.50/+1.5/090 (sphere/cylinder/axis), in the patients right eye (od) on (b)(6) 2021.The lens was explanted on (b)(6) 2021 due to angle closure and elevated intraocular pressure (iop).Another lens was not implanted.The iop was first lowered with paracentesis and tamponade icl/refill a/c-fluid with iop increasing after 1 hour.Post-op corneal edema, dilated pupil, optic nerve not pale at this time but concerned at long tern corneal and optic nerve health.Patient was taking kratom-cholinergenic blocker alpha agonist; possible opiod effects.
 
Additional Manufacturer Narrative
H3: device evaluation: the lens was returned dry, in a lens case, with residue on lens.Visual inspection found the haptic torn and with residue on lens.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key12005314
Report Number2023826-2021-01926
Device Sequence Number14303159
Product Code QCB
UDI-Device Identifier00841542109796
UDI-Public00841542109796
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR